MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 17100-18-1
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During attempted screw placement into the l4/l5/s vertebral body, ossification was encountered.Prior to inserting the screw, a tap was advanced over the guidewire.On fluoroscopy, the guidewire tip appeared to be retained within the vertebral body.The guidewire was removed for inspection and comparison with a new guidewire confirmed that approximately 2mm of the tip had sheared off.The retained fragment was embedded within the ossified vertebral body and could not be safely removed.Based on the surgeon's clinical judgment, screw placement proceeded with the guidewire tip left in situ.Because the fragment was securely contained within the ossified vertebral body, no displacement was observed on intraoperative or postoperative imaging.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Correction: h3.Yes h6.Investigation findings: 3252 investigation conclusions: 61.Device evaluation: visual inspection confirms the event.The guidewire tip is sheared at the distal end.The root cause is likely increased resistance while tapping ossified bone.If the tap was redirected while the guidewire remained inserted through the cannulation, the guidewire could bend and become trapped beneath the tap.Continued advancement of the tap over the constrained guidewire may result in shearing of the guidewire tip.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key23647301
Report Number2027467-2025-00247
Device Sequence Number17349203
Product Code LXH
UDI-Device Identifier00190376220246
UDI-Public(01)00190376220246
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17100-18-1
Device Catalogue Number17100-18-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale